Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Mar 27, 2021, 3:44 AM CDT. It took effect at Mar 28, 2021, 4:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2021, 3:44 AM CDT (08:44 UTC)
- In effect from
- Mar 28, 2021, 4:00 AM CDT
- Expired
- Mar 28, 2021, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
833 WHUS73 KLOT 270844 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 344 AM CDT Sat Mar 27 2021 LMZ740>742-271645- /O.NEW.KLOT.SC.Y.0029.210328T0900Z-210329T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 344 AM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt possible. Waves 3 to 5 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 4 AM to 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-271645- /O.NEW.KLOT.SC.Y.0029.210328T0900Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 344 AM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt possible. Waves 5 to 8 ft occasionally to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 4 AM to 10 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
035 WHUS73 KLOT 271503 AAA MWWLOT URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Chicago IL 1003 AM CDT Sat Mar 27 2021 LMZ740>742-272315- /O.CON.KLOT.SC.Y.0029.210328T0900Z-210329T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1003 AM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt possible. Waves 3 to 5 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 4 AM to 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-272315- /O.CON.KLOT.SC.Y.0029.210328T0900Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1003 AM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt possible. Waves 5 to 8 ft occasionally to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 4 AM to 10 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
265 WHUS73 KLOT 271943 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 243 PM CDT Sat Mar 27 2021 LMZ740>742-280500- /O.CON.KLOT.SC.Y.0029.210328T0900Z-210329T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 243 PM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt possible. Waves 3 to 5 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 4 AM to 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-280500- /O.CON.KLOT.SC.Y.0029.210328T0900Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 243 PM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt possible. Waves 5 to 8 ft occasionally to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 4 AM to 10 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
371 WHUS73 KLOT 280205 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 905 PM CDT Sat Mar 27 2021 LMZ740>742-281015- /O.CON.KLOT.SC.Y.0029.210328T0900Z-210329T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 905 PM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT SUNDAY... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt possible. Waves 3 to 5 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 4 AM to 7 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-281015- /O.CON.KLOT.SC.Y.0029.210328T0900Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 905 PM CDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt. Waves 5 to 8 ft occasionally to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...From 4 AM to 10 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
651 WHUS73 KLOT 280829 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 329 AM CDT Sun Mar 28 2021 LMZ740>742-281630- /O.CON.KLOT.SC.Y.0029.210328T0900Z-210329T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 329 AM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt possible. Waves 3 to 5 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-281630- /O.CON.KLOT.SC.Y.0029.210328T0900Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 329 AM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 kt, with a few gale force gusts to 35 kt. Waves 5 to 8 ft occasionally to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Through 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
116 WHUS73 KLOT 281401 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 901 AM CDT Sun Mar 28 2021 LMZ740>742-282215- /O.CON.KLOT.SC.Y.0029.000000T0000Z-210329T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 901 AM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 kt with a few gale force gusts to 35 kt. Waves 3 to 5 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-282215- /O.CON.KLOT.SC.Y.0029.000000T0000Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 901 AM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 kt with a few gale force gusts to 35 kt. Waves 5 to 8 ft occasionally to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Through 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
411 WHUS73 KLOT 281934 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 234 PM CDT Sun Mar 28 2021 LMZ740>742-290000- /O.CON.KLOT.SC.Y.0029.000000T0000Z-210329T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 234 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 kt with a few gale force gusts to 35 kt. Waves 3 to 5 ft expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-290300- /O.CON.KLOT.SC.Y.0029.000000T0000Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 234 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 kt with a few gale force gusts to 35 kt. Waves 5 to 8 ft occasionally to 10 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Through 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BORCHARDT
042 WHUS73 KLOT 290008 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 708 PM CDT Sun Mar 28 2021 LMZ740>742-290115- /O.EXP.KLOT.SC.Y.0029.000000T0000Z-210329T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 708 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The small craft advisory is no longer in effect. $$ LMZ743>745-290300- /O.CON.KLOT.SC.Y.0029.000000T0000Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 708 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds to 20 kt. Waves 4 to 6 ft occasionally to 8 ft expected. * WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN and Burns Harbor to Michigan City IN. * WHEN...Through 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
046 WHUS73 KLOT 290307 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1007 PM CDT Sun Mar 28 2021 LMZ743>745-290415- /O.EXP.KLOT.SC.Y.0029.000000T0000Z-210329T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1007 PM CDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The small craft advisory is no longer in effect. $$ LMZ740>742-291115- /O.NEW.KLOT.GL.W.0010.210329T1800Z-210330T0600Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 1007 PM CDT Sun Mar 28 2021 ...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 1 AM CDT TUESDAY... * WHAT...South gales to 35 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL and Northerly Island to Calumet Harbor IL. * WHEN...From 1 PM Monday to 1 AM CDT Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 3:35 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 27, 3:35 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
335 AM CDT Sat Mar 27 2021
.SHORT TERM...
334 AM CDT
Through Sunday...
The threat of severe thunderstorms this afternoon and early
evening continue to be the primary focus during the short term
period.
An area of rain is currently ongoing across southeastern Iowa.
This rain is occurring in association with a zone of increased
low to mid level warm air advection being induced in advance of
the mid-level disturbance over central Iowa. This area of rain is
expected to shift east-northeastward across parts of far northern
IL this early this morning before it shifts into northeast of the
area later in the morning. Following this period of rain early
this morning, we could see a few dry hours during the later
morning hours. However, this will not be the end of the shower and
storm threat today.
A weak surface low is expected to shift eastward across eastern
Iowa and into northwestern and north central IL this afternoon. As
it does so, an associated surface warm front will lift northward
into far northern early this afternoon, before a cold front then
quickly sweeps eastward across the area during the late afternoon
and early evening hours. This will ultimately set the stage for
additional shower and thunderstorm development over the area this
afternoon as favorable upper jet support sets up overhead. These
showers and thunderstorms will become focus over my southeastern
areas (roughly east of the I-55 corridor and south of I-80) late
this afternoon into the early evening hours ahead of the cold
front. This activity should then come to an end during the later
half of the evening hours following the cold frontal passage.
The primary concern continues to revolve around the question of
the severe potential with these thunderstorms later today. This
threat is most concerning given the impressive kinematics
overhead later today, which will be more than adequate to support
super cells. While this is the case, questions remain in terms of
low-level moisture return this afternoon ahead of the approaching
cold front. This will have a large influence on the magnitude of
buoyancy needed to support strong storms. With sub 50 degree
surface dewpoints currently extending several hundred miles to
our south over Arkansas, it is going to take a good amount of
time for this better moisture to work northward. Farther
complicating this northward flux of moisture is the expectation
for severe convective development well south of the area today.
This could have adverse impacts on the northward flux of the
better low-level moisture into our area later today.
Assuming modest dewpoints into the low to 50s do materialize over
southern sections of the area later this afternoon, severe
weather will be an increased likelihood, especially for areas east
of I-55 and south of I-80. Wind shear magnitudes look to support
0-3 km storm relative helicity values of 200-300 m2/s2, which
should drive supercellular modes of convection. Large hail and
damaging wind gusts would likely be the primary severe threats
with these storms. The SPC currently has my far southern central
IL counties in a SLGT risk, with a MRGL risk for severe storms
extending as far north as the I-80 corridor.
After the cold frontal passage across this evening, expect winds
to become gusty from the northwest. These gusty winds will usher
in much cooler weather for Sunday. Gusty northwest winds will
continue through the day Sunday, with some gusts up to 40 mph
possible. Expect temperatures to only top out in the upper 40s to
the low 50s.
KJB
&&
.LONG TERM...
334 AM CDT
Sunday night through Friday...
The extended forecast will feature a bit of a temperature roller
coaster with a mild and windy start, some low chances for
precipitation mid week and a cool Weds-Thurs, and then dry and mild
to round out the week.
A high pressure ridge will move overhead Sunday night and quickly
shift eastward on Monday, with the center of the high moving to the
east coast. Weak upper ridging across the plains will pass overhead
while a deep upper trough will take shape across the Pacific
Northwest. This pattern and this will open the door up to more
pronounced south/southwesterly flow as a pronounced surface low gets
drummed up across the Canadian prairies. After some passing morning
clouds, Monday should be mild and windy.
The deep upper low will move into central Canada Tuesday with the
system's warm front well north of the region. We should remain mild
and still windy Monday night into Tuesday ahead of the associated
cold front. With the system occluding to our north, some limited
forcing could trigger a few showers Tuesday afternoon. There is a
better signal in mid-range guidance in more development late in the
day/evening along the seasonally strong cold front, with the current
placement along and southeast of I-55 or even I-57 before quickly
departing east.
The remainder of the week appears dry. Expect Wednesday and Thursday
to be seasonally cool with highs in the 40s. Wednesday will feature
breezy (somewhat blustery for late March) conditions but fairly
sunny. Widespread sub-freezing temperatures will result in clear
skies Wednesday night. The surface ridge will make for a sunny day
Thursday with less wind, but still cool (seasonal norms for Chicago
High: 53, Low: 34)
A more expansive upper ridge will shape up for the latter half of
the week leading to mild and breezy conditions as we head into next
weekend.
KMD
&&
.AVIATION...
For the 06Z TAFs...
659 PM...Forecast concerns include...
Chance of isolated thunderstorms Saturday afternoon.
Chance of showers overnight and Saturday.
Mvfr cigs through the period.
Gusty southeast winds Saturday morning.
Timing of wind shift to southwest
A mix of mvfr and vfr cigs have filled in from the south along
with some patchy fog (3-5SM vis). There may be some improvement,
to vfr cigs Saturday morning but periodic mvfr cigs are possible.
Low mvfr cigs or ifr cigs are possible later Saturday evening,
ahead of a cold front that will move through either late Saturday
evening or early Sunday morning.
There will be periodic chances for showers including overnight
through daybreak, with the best chances at RFD. ORD/DPA may get
grazed both overnight and again this morning. Perhaps the best
chance of heavier showers will be from early/mid Saturday
afternoon through early Saturday evening. Its during this time
period that isolated thunderstorms will be possible and mainly
along/south of a arr/mdw/gyy line. Scattered thunderstorms are
likely across central IL and central IN. Will keep thunder out of
this forecast due to low confidence and expected low coverage.
Light winds will become light southeast tonight and increase in
speeds Saturday morning with gusts into the 20kt range by late
morning. Winds will turn more south/southwest in the afternoon
with gusts diminishing in the evening, though confidence on how
quick the shift to southwest is still low and may hinge on
shower/storm coverage today. Have pushed back the start time of
this wind shift. Winds may remain more east/southeast at rfd and
across northwest IL. A cold front will move through the area later
Saturday evening, shifting winds to the west/northwest. Strong
northwest winds are expected to develop early Sunday morning.
kmd/cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...4 AM Sunday to 7
PM Sunday.
Small Craft Advisory...LMZ743-LMZ744-LMZ745...4 AM Sunday to 10
PM Sunday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Mar 26, 7:26 PM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 726 PM CDT Fri Mar 26 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-280030- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 726 PM CDT Fri Mar 26 2021 /826 PM EDT Fri Mar 26 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Saturday... Limited Severe Thunderstorm Risk. Sunday... Limited Non Thunderstorm Wind Risk. Monday... Elevated Fire Weather Risk. Limited Non Thunderstorm Wind Risk. Tuesday... Limited Non Thunderstorm Wind Risk. DISCUSSION: A few thunderstorms are possible Saturday morning in north central Illinois before scattered thunderstorms are likely to develop Saturday afternoon into early evening, especially south of I-88. A few of these storms may near or even reach severe limits with brief wind and hail threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-280030- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 726 PM CDT Fri Mar 26 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Saturday... Limited Thunderstorm Risk. Sunday... Hazardous conditions for small craft are likely, with gale force winds possible. Wednesday and Thursday... Hazardous conditions for small craft are likely. MTF Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.